MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
0848 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Burn(s) (1757)
| Date of Event |
07/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an unknown procedure the patient suffered from a burn.
Additional Manufacturer Narrative
(b)(4).Date sent 7/9/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.· if no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? · if yes, please send to productcomplaint1@its.Jnj.Com is there any damage(s) noted on the pad? · if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? · if yes, please send to productcomplaint1@its.Jnj.Com what is the serial number of the pad? how long has the account been using mega soft? does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? when were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one) · first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters · second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful · third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? what was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? · if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? if the age of the patient is not known, is the patient an adult or pediatric patient? what ethnicity is the patient? please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4) date sent: 7/16/2024 d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained: burns on thigh they have removed all mats from circulation to be sent back for testing and will almost definitely not be replacing them as they are terrified of more burns.Reported as pad site.Patient was not in contact with the metal portion of the table, all had a single layer draw sheet over the full or table separating them from the mat.Covidien esu.Used.They have been using megasoft for 3 years burns were only noticed post op when readying the patient to be moved off the or table.The monopolar disposables were our 251010j.
Additional Manufacturer Narrative
(b)(4).Date sent: 8/13/2024.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the 0848 pad and pigtail cables were returned with no apparent damage.The pad and cables were connected to the generator, and no anomalies were observed.The electrical test was performed, and it met the specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/3/2024.Additional information received: the account has been using sticky pads with their esu units and are still experiencing pad site burns.Which leads them to believe it wasn¿t megasoft mats after all.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/3/2024.Additional information received: regional sales shared that the account believes that the burns are not related to the device, but due to a pressure area or a pre-existing rash and skin directly on the operating table causing friction.It was stated that the account has used the generator with coviden cqm pads and the coviden generator with megasoft pads.Engineering asked the rep to figure out if the account is also experiencing burns with the combination of coviden generator and coviden pads.They also asked the rep to obtain pictures of the burns and what the specific procedure type was for each.Engineering informed the rep to make sure the account is turning off the generator or unhooking the foot pedal at the end of the day.Moving forward, regional sales will speak with the account to obtain requested information and to inform them of the suggestion from engineering.Pms stated the importance of continuing to report any issues with the generator or pads and stressed the importance of returning the device for analysis.Additional information was requested, and the following was obtained: ¿ what was the surgical procedure? ¿ what was the surgical procedure date? ¿ how long did the surgical procedure last? ¿ how is the patient moved to and from the table before, during and after surgical procedure? ¿ what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? ¿ was the pad rinsed with water and let dry before this surgical procedure? ¿ how was the patient positioned? ¿ how was the room set up to include patient set up and where was the pad in relation to the patient? ¿ were there liquids used in prep? ¿ what skin preparation regiment was utilized for the procedure? ¿ was urine or other fluids detected in the field after surgery? ¿ was there any patient warming blankets used? o if yes, what warming device and/or blankets were used and what is the location in relation to the patient? ¿ what temperature setting was used on the warming device(s)? ¿ what generator was being used? ¿ what power levels was generator set to? ¿ was there any diminished effect of the generator noted during the surgery? ¿ what monopolar disposables were used during the procedure? ¿ what is the age of the patient? ¿ if the age of the patient is not known, is the patient an adult or pediatric ¿ what is the severity of the burn? (please see degrees of burns below and choose one) o first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters o second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful o third degree burn the burn site looks deep, whitening or blackened and charred ¿ what medical intervention was used to treat the burn (such as salve or stitches)? ¿ where is the burn located on the patient? ¿ was the reported issue at the pad site or alternate site? ¿ besides the burn, did the patient experience any adverse consequence due to the issue? ¿ are there any anticipated long-term effects from the burn or injury? ¿ what is the current status of the patient? ¿ what ethnicity is the patient? - please be advised that customer has said they no longer classify this as a burn from the megasoft mat.Just to clarify there is only 1 confirmed burn case that could be attributed to the megasoft mats as they were removed immediately and this was before the so called other incidents occurred.My opinion and also the thoughts of others is that the other injuries where rashes and pressure injuries as there was only a diathermy thigh being used on them, but the surgeon unfortunately has reported it as an electrical burn, these complaints have been dealt with at a local level.I have already provided as much information that i know in regards to the original back burn.But can get the info about the machines for you.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/11/2024.Additional information received: nurse manager ¿ first made aware of burn on patient from charge nurse from icu unit with a picture of the burn on the patient ¿ it was almost perfectly of the shape of the pad.So called 2nd burn - noticed a note on the discharge papers of patient that there was a burn but in hospital's opinion it was not associated it¿s not with the megasoft pad.3 of the 4 burns were not with the megasoft pad ¿ most likely due to the patient¿s skin conditions, sticky pads, etc.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a serious injury, and has been revised to a not reportable event.